Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 260, NWS Shreveport, LA

August 7, 2012Miller County, Arkansas; Bowie County, Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 7, 2012, 7:24 PM CDT for Miller County, Arkansas; Bowie County, Cass County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 7:24 PM CDT (00:24 UTC)
Expired
Aug 7, 2012, 7:49 PM CDT
In force
25 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Miller County, AR, Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2536 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS54 KSHV 080024
SVRSHV
ARC091-TXC037-067-080115-
/O.NEW.KSHV.SV.W.0260.120808T0024Z-120808T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CDT TUE AUG 7 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
  NORTHERN CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  WEST CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 815 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAUD...OR NEAR SIMMS...AND MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUEEN
  CITY AND BRIGHTSTAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3309 9390 3309 9462 3342 9453 3346 9402
TIME...MOT...LOC 0024Z 355DEG 10KT 3333 9443

$$

09
1 follow-up statement
137 
WWUS54 KSHV 080049
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT TUE AUG 7 2012

ARC091-TXC037-067-080059-
/O.CAN.KSHV.SV.W.0260.000000T0000Z-120808T0115Z/
MILLER AR-CASS TX-BOWIE TX-
749 PM CDT TUE AUG 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR BOWIE...CASS AND MILLER
COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3309 9390 3309 9462 3342 9453 3346 9402
TIME...MOT...LOC 0049Z 355DEG 10KT 3326 9442

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:40 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 7, 2:40 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT TUE AUG 7 2012

.DISCUSSION...
AFTERNOON THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST
OKLAHOMA AND SOUTHERN ARKANSAS IN AN AREA RICH IN ATMOSPHERIC
MOISTURE AND TEMPERATURES APPROACHING 100 DEGREES. MOST OF THIS
ACTIVITY SETTING UP ALONG A BOUNDARY EXTENDING FROM ALONG THE RED
RIVER TO DEQUEEN AND NORTHEAST TOWARD LITTLE ROCK. AS THESE STORMS
SHIFT SOUTH ACROSS THE REGION DURING THE PERIOD OF PEAK
HEATING THIS AFTERNOON...ISOLATED OCCURRENCES OF STRONG TO DAMAGING WINDS
GUSTS MAY BE POSSIBLE IN SOME STORMS.

A PERSISTENT WEATHER PATTERN TO CONTINUE THROUGH WEDNESDAY EVENING. THIS
PATTERN WILL BE CHARACTERIZED BY A STALLED SURFACE BOUNDARY
PROVIDING LIGHT WINDS...LOW TEMPERATURES IN THE MID 70S...AND A
CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS.

UPPER-TROUGH DIVES SOUTH EARLY THURSDAY MORNING BRINGING MORE
ORGANIZED CONVECTION ACROSS THE REGION. A COLD FRONT ASSOCIATED
WITH THE UPPER-TROUGH TO PUSH SOUTH ACROSS THE REGION ON THURSDAY
NIGHT BRINGING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE
REGION. WEEKEND SHOULD BE FAIRLY PLEASANT WITH HIGH TEMPERATURES
IN THE LOW TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S.

EXPECT A GRADUAL WARMING TREND EARLY NEXT WEEK AS THE SURFACE
HIGH SHIFTS EAST AND THE REGION COMES UNDER THE INFLUENCE OF
MAINLY ZONAL FLOW. OTHERWISE...PARTLY CLOUDY SKIES TO PREVAIL THROUGH
THE END OF THE FORECAST PERIOD. /05/

&&

.AVIATION...
SCATTERED CONVECTION IS FOCUSING ALONG A STATIONARY FRONTAL
BOUNDARY NEAR THE I-30 CORRIDOR THIS AFTERNOON. VFR CONDITIONS
WILL BE COMMON ACROSS THE AREA...EXCEPT WHERE TSRA ACTIVITY
APPROACHES TERMINALS THIS AFTERNOON AND EVENING. MVFR/IFR
CONDITIONS WILL BE POSSIBLE IN AND AROUND THIS ACTIVITY. LIGHT AND
VARIABLE WINDS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR
GUSTY WINDS NEAR ANY THUNDERSTORM ACTIVITY. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  97  75  96  74 /  20  20  30  30  30
MLU  73  98  73  95  72 /  20  20  30  30  30
DEQ  74  98  73  96  69 /  40  30  30  20  20
TXK  76  97  74  95  72 /  40  30  30  30  20
ELD  74  97  74  95  73 /  20  20  30  30  30
TYR  76  98  75  97  76 /  40  30  20  30  20
GGG  76  98  74  96  74 /  40  30  20  30  20
LFK  74  98  75  96  75 /  20  20  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/23
Hazardous weather outlook, Aug 7, 11:45 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT TUE AUG 7 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
FOUR STATE AREA DURING THE AFTERNOON AND EARLY EVENING. THE
GREATEST COVERAGE IS EXPECTED ACROSS NORTH CENTRAL LOUISIANA.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW
DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER
DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY AND AN
APPROACHING COLD FRONT LATE IN THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

05

In the hours before

Local storm report, Aug 7, 5:31 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     3 NE NATCHITOCHES       31.79N 93.06W
08/07/2012                   NATCHITOCHES       LA   LAW ENFORCEMENT

            TREE DOWN ON PAUL JORDAN ROAD

&&

25
Local storm report, Aug 7, 5:32 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     NATCHITOCHES            31.76N 93.10W
08/07/2012                   NATCHITOCHES       LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN NATCHITOCHES

&&

25
Special weather statement, Aug 7, 6:18 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT TUE AUG 7 2012

TXZ152-165-080000-
ANGELINA-NACOGDOCHES-
618 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     ETOILE...MARTINSVILLE...MELROSE...NACOGDOCHES...POLLOK AND
     WODEN...

AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NACOGDOCHES...MOVING SOUTH AT 10
MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

09
Local storm report, Aug 7, 6:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
639 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             NACOGDOCHES             31.61N 94.65W
08/07/2012  E0.75 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            HAIL AT HIGHWAY 7 AND LOOP 224

&&

25
Local storm report, Aug 7, 6:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             3 N NACOGDOCHES         31.65N 94.66W
08/07/2012  E0.75 INCH       NACOGDOCHES        TX   BROADCAST MEDIA

&&

09
Local storm report, Aug 7, 6:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     2 SW NACOGDOCHES        31.59N 94.68W
08/07/2012                   NACOGDOCHES        TX   LAW ENFORCEMENT

            TREES DOWN ON FM 2863

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:15 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier60 min
Aug 8, 4:20 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier55 min
Aug 8, 6:08 PM CDTSevere Thunderstorm WarningSHVColumbia52 min
Aug 8, 2:50 PM CDTSevere Thunderstorm WarningSHVSmith55 min
Aug 8, 3:45 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith60 min
Aug 8, 4:10 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus37 min
Aug 8, 4:32 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk46 min
Aug 8, 4:54 PM CDTSevere Thunderstorm WarningSHVCherokee19 min
Aug 8, 5:34 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.